Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What could cause lumps on ribs and sternum?

My daughter c/o lumps on her ribs and sternum that hurts when she is ovulating. This causes her to become very anxious and concerned that she has a serious health disorder. I cannot find any real related information unless it is an autoimmune disorder family hx of hypothyroidism and celiac s
Tue, 21 May 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Medical Topics
General & Family Physician 's  Response
Hello,

It could be small multiple osteomas (harmless bony spur). Consult an orthopedic and plan for a CT scan.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Shinas Hussain, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have a lump under my right breast seemingly on top of my rib really close to my sternum, it caused problems before such as pain when I slept on my chest but now that I ve been wearing my bra less it s been easy to ignore. I went to my doctor and he said I have inflamed cartilage from overexertion at the gym. He may be right but why would I only have a small lump of swollen cartilage in one particular location? I took an X-ray that day as well but he didn t talk about it and just decided to prescribe an anti inflammatory drug. Do you have any ideas of what might be going on with me?

doctor1 MD

Hi. I was at doctor last week with what I think is a muscle injury in right side of my chest. I got antiinflammatories and the pain has eased off a bit but seems as if I have a lump on one of my ribs next to my sternum just wondering would that be caused by the muscle injury ?

doctor1 MD

Hi, I m 22, 6 foot 2 inches and weigh 16 stone 7 lbs, but over the past few months my ribs/ sternum are becoming increasingly visible, even though I m not losing any weight. I m not doing any weightlifting/ vigorous activity so no increase in muscle weight. What could be causing this? It s as though I m losing fat from around my ribs/ sternum but nowhere else, and not losing weight.

Recent questions on  Hypothyroidism

doctor1 MD

Hello Doctor, I was diagnosed with hypothyroidism in 2009 since then i am using levothyroxin 50mg but still i have lot of thyroid symptoms like weight gain ( I almost increased 30kgs), sleeping disorders, dry skin ,and hair loss can i get any NDT medicines or T3 included supplement to get rid

doctor1 MD

dear doc I had high tryglycerides 340 and high bp 110 /190 and totalcholesterol 260 I was blood tested and I am under medication stil I have the heaviness in chest with a light headache its 8 days now iam on medicine.Coul I have hypothyroidism also?

doctor1 MD

Hi, I am a 43 year old female that smokes!!! I have been having a few health problems in the last 2 years. It all started 2 years ago when I got bloodwork done and my Doctor told me my blood sodium level was a point below normal, she told me to drink gatorade to restore my level. Eventually the symptoms associated with low sodium levels went away. Then last year I went to her with similar symptoms and more bloodwork was done, the results were that I had Hypothyroidism and a B12 deficiency, she put me on synthyroid 100mcg and 1000 mcg of vitamin B12 pills. I made her do more bloodwork 3 months later and things were looking up. In May of last year I was feeling lousy and went to the emergency room because I was having palpations and they found my synthroid dose was too high and lowered it to 88mcg, after a while I started feeling better. I told the emergency room doctor about heart problems running in my family so they ordered a stress test which came back good, they told me I wouldn't have a heart attack from blocked arteries. When I told my family doctor (years ago) about the heart problems in my family she told me " you don't need to worry about that because it doesn't affect women until menopause" and wouldn't send me for any tests!!!!!! In December 2013 I began having palpations, so I asked the doctor for more bloodwork and everything came back within normal levels, at that time I showed her that I was having edema in my ankles, she checked my blood pressure which was 117/74, my heart rate was 88, so she sent me for an E.C.G. It supposedly showed that everything was normal except my resting heart rate at that time was 92 b.p.m, so my doctor put me on 150mg of Rythmol 2 x a day. On the 25th of January I called 811 (nurses hotline for health inquiries), they patched me through to 911 who immediately dispatched an ambulance because my symptoms sounded like a heart attack!!! When the paramedics did an E.C.G on me it showed I was in sinus tachycardia and left atrial enlargement, the E.R doctors put in a request for a holter monitor and an echocardiogram. I saw my doctor on the following Monday and she said she "doesn't believe it's my heart" and gave me anti-anxiety meds. With all the things I have just told you what else could it be? Even with the Rythmol I am still having light-headedness, edema, breathlessness, occasional chest pains and fast heart rate; this morning it was 110b.p.m, now though my blood pressure is dropping yesterday it was 107/68. It normally has been pretty close to 120/80. What do you suggest?

doctor1 MD

I am wondering about some numbness that I get fairly easily in my body. I looked through the Internet and saw that this numbness can be caused by an underactive thyroid, and of course, the heart. Does the vagal nerve stimulator that I had placed in my chest about 9 years ago to help with my epilepsy affect the thyroid in some way? Went to the hospital to see about any problems with the heart about a year ago. They tested it, and drew some blood. They didn t give me any warnings about heart problems though. Or, does this have anything to do with all the prescriptions I take with my epilepsy and depression-- Depakote, Lamictal, Felbatol, and Levocarnitine (Carnitor)? I heard about some of the other symptoms that the underactive thyroid can cause that I also have-- being sleepy very easily, depression, and often feeling cold.

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...